August  2016, 9(4): 1009-1023. doi: 10.3934/dcdss.2016039

Characterizations of uniform hyperbolicity and spectra of CMV matrices

1. 

Department of Mathematics, Rice University, Houston, TX 77005, United States

2. 

Department of Mathematics, Virginia Tech, Blacksburg, VA 24061, United States

3. 

Department of Mathematics, University of Toronto, Toronto, Ontario M5S 2E4, Canada

Received  September 2014 Revised  July 2015 Published  August 2016

We provide an elementary proof of the equivalence of various notions of uniform hyperbolicity for a class of GL$(2,\mathbb{C})$ cocycles and establish a Johnson-type theorem for extended CMV matrices, relating the spectrum to the set of points on the unit circle for which the associated Szegő cocycle is not uniformly hyperbolic.
Citation: David Damanik, Jake Fillman, Milivoje Lukic, William Yessen. Characterizations of uniform hyperbolicity and spectra of CMV matrices. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 1009-1023. doi: 10.3934/dcdss.2016039
References:
[1]

Ju. M. Berezanskii, Expansions in Eigenfuncions of Selfadjoint Operators,, Amer. Math. Soc., (1968).   Google Scholar

[2]

J. Bochi and N. Gourmelon, Some characterizations of domination,, Math. Z., 263 (2009), 221.  doi: 10.1007/s00209-009-0494-y.  Google Scholar

[3]

D. Damanik, J. Fillman, M. Lukic and W. Yessen, Uniform hyperbolicity for Szegő cocycles and applications to random CMV matrices and the Ising model,, Int. Math. Res. Not., 2015 (2015), 7110.  doi: 10.1093/imrn/rnu158.  Google Scholar

[4]

D. Damanik, J. Fillman and D. C. Ong, Spreading estimates for quantum walks on the integer lattice via power-law bounds on transfer matrices,, J. Math. Pures Appl., 105 (2016), 293.  doi: 10.1016/j.matpur.2015.11.002.  Google Scholar

[5]

J. Geronimo and R. Johnson, Rotation number associated with difference equations satisfied by polynomials orthogonal on the unit circle,, J. Differential Equations, 132 (1996), 140.  doi: 10.1006/jdeq.1996.0175.  Google Scholar

[6]

F. Gesztesy and M. Zinchenko, Weyl-Titchmarsh theory for CMV operators associated with orthogonal polynomials on the unit circle,, J. Approx. Theory, 139 (2006), 172.  doi: 10.1016/j.jat.2005.08.002.  Google Scholar

[7]

R. Johnson, Exponential dichotomy, rotation number, and linear differential operators with bounded coefficients,, J. Diff. Eq., 61 (1986), 54.  doi: 10.1016/0022-0396(86)90125-7.  Google Scholar

[8]

Y. Last and B. Simon, Eigenfunctions, transfer matrices, and absolutely continuous spectrum of one-dimensional Schrödinger operators,, Invent. Math., 135 (1999), 329.  doi: 10.1007/s002220050288.  Google Scholar

[9]

M. Lukic and D. Ong, Generalized Prüfer variables for perturbations of Jacobi and CMV matrices,, J. Math. Anal. Appl., ().   Google Scholar

[10]

P. Munger and D. Ong, The Hölder continuity of spectral measures of an extended CMV matrix,, J. Math. Phys., 55 (2014).  doi: 10.1063/1.4895762.  Google Scholar

[11]

D. Ong, Purely singular continuous spectrum for CMV operators generated by subshifts,, J. Stat. Phys., 155 (2014), 763.  doi: 10.1007/s10955-014-0974-2.  Google Scholar

[12]

M. Reed and B. Simon, Methods of Modern Mathematical Physics, I: Functional Analysis,, Academic Press, (1972).   Google Scholar

[13]

R. Sacker and G. Sell, Existence of dichotomies and invariant splittings for linear differential systems I.,, J. Diff. Eq., 15 (1974), 429.  doi: 10.1016/0022-0396(74)90067-9.  Google Scholar

[14]

R. Sacker and G. Sell, A spectral theory for linear differential systems,, J. Diff. Eq., 27 (1978), 320.  doi: 10.1016/0022-0396(78)90057-8.  Google Scholar

[15]

J. Selgrade, Isolated invariant sets for flows on vector bundles,, Trans. Amer. Math. Soc., 203 (1975), 359.  doi: 10.1090/S0002-9947-1975-0368080-X.  Google Scholar

[16]

B. Simon, Orthogonal Polynomials on the Unit Circle. Part 1. Classical Theory,, American Mathematical Society Colloquium Publications 54, 54 (2005).   Google Scholar

[17]

J.-C. Yoccoz, Some questions and remarks about SL$(2,\mathbbR)$ cocycles,, Modern Dynamical Systems and Applications, (2004), 447.   Google Scholar

[18]

Z. Zhang, Resolvent set of Schrödinger operators and uniform hyperbolicity,, preprint, ().   Google Scholar

show all references

References:
[1]

Ju. M. Berezanskii, Expansions in Eigenfuncions of Selfadjoint Operators,, Amer. Math. Soc., (1968).   Google Scholar

[2]

J. Bochi and N. Gourmelon, Some characterizations of domination,, Math. Z., 263 (2009), 221.  doi: 10.1007/s00209-009-0494-y.  Google Scholar

[3]

D. Damanik, J. Fillman, M. Lukic and W. Yessen, Uniform hyperbolicity for Szegő cocycles and applications to random CMV matrices and the Ising model,, Int. Math. Res. Not., 2015 (2015), 7110.  doi: 10.1093/imrn/rnu158.  Google Scholar

[4]

D. Damanik, J. Fillman and D. C. Ong, Spreading estimates for quantum walks on the integer lattice via power-law bounds on transfer matrices,, J. Math. Pures Appl., 105 (2016), 293.  doi: 10.1016/j.matpur.2015.11.002.  Google Scholar

[5]

J. Geronimo and R. Johnson, Rotation number associated with difference equations satisfied by polynomials orthogonal on the unit circle,, J. Differential Equations, 132 (1996), 140.  doi: 10.1006/jdeq.1996.0175.  Google Scholar

[6]

F. Gesztesy and M. Zinchenko, Weyl-Titchmarsh theory for CMV operators associated with orthogonal polynomials on the unit circle,, J. Approx. Theory, 139 (2006), 172.  doi: 10.1016/j.jat.2005.08.002.  Google Scholar

[7]

R. Johnson, Exponential dichotomy, rotation number, and linear differential operators with bounded coefficients,, J. Diff. Eq., 61 (1986), 54.  doi: 10.1016/0022-0396(86)90125-7.  Google Scholar

[8]

Y. Last and B. Simon, Eigenfunctions, transfer matrices, and absolutely continuous spectrum of one-dimensional Schrödinger operators,, Invent. Math., 135 (1999), 329.  doi: 10.1007/s002220050288.  Google Scholar

[9]

M. Lukic and D. Ong, Generalized Prüfer variables for perturbations of Jacobi and CMV matrices,, J. Math. Anal. Appl., ().   Google Scholar

[10]

P. Munger and D. Ong, The Hölder continuity of spectral measures of an extended CMV matrix,, J. Math. Phys., 55 (2014).  doi: 10.1063/1.4895762.  Google Scholar

[11]

D. Ong, Purely singular continuous spectrum for CMV operators generated by subshifts,, J. Stat. Phys., 155 (2014), 763.  doi: 10.1007/s10955-014-0974-2.  Google Scholar

[12]

M. Reed and B. Simon, Methods of Modern Mathematical Physics, I: Functional Analysis,, Academic Press, (1972).   Google Scholar

[13]

R. Sacker and G. Sell, Existence of dichotomies and invariant splittings for linear differential systems I.,, J. Diff. Eq., 15 (1974), 429.  doi: 10.1016/0022-0396(74)90067-9.  Google Scholar

[14]

R. Sacker and G. Sell, A spectral theory for linear differential systems,, J. Diff. Eq., 27 (1978), 320.  doi: 10.1016/0022-0396(78)90057-8.  Google Scholar

[15]

J. Selgrade, Isolated invariant sets for flows on vector bundles,, Trans. Amer. Math. Soc., 203 (1975), 359.  doi: 10.1090/S0002-9947-1975-0368080-X.  Google Scholar

[16]

B. Simon, Orthogonal Polynomials on the Unit Circle. Part 1. Classical Theory,, American Mathematical Society Colloquium Publications 54, 54 (2005).   Google Scholar

[17]

J.-C. Yoccoz, Some questions and remarks about SL$(2,\mathbbR)$ cocycles,, Modern Dynamical Systems and Applications, (2004), 447.   Google Scholar

[18]

Z. Zhang, Resolvent set of Schrödinger operators and uniform hyperbolicity,, preprint, ().   Google Scholar

[1]

Aihua Fan, Jörg Schmeling, Weixiao Shen. $ L^\infty $-estimation of generalized Thue-Morse trigonometric polynomials and ergodic maximization. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 297-327. doi: 10.3934/dcds.2020363

[2]

Andy Hammerlindl, Jana Rodriguez Hertz, Raúl Ures. Ergodicity and partial hyperbolicity on Seifert manifolds. Journal of Modern Dynamics, 2020, 16: 331-348. doi: 10.3934/jmd.2020012

[3]

Xinpeng Wang, Bingo Wing-Kuen Ling, Wei-Chao Kuang, Zhijing Yang. Orthogonal intrinsic mode functions via optimization approach. Journal of Industrial & Management Optimization, 2021, 17 (1) : 51-66. doi: 10.3934/jimo.2019098

[4]

Hao Wang. Uniform stability estimate for the Vlasov-Poisson-Boltzmann system. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 657-680. doi: 10.3934/dcds.2020292

[5]

Peter H. van der Kamp, D. I. McLaren, G. R. W. Quispel. Homogeneous darboux polynomials and generalising integrable ODE systems. Journal of Computational Dynamics, 2021, 8 (1) : 1-8. doi: 10.3934/jcd.2021001

[6]

Djamel Aaid, Amel Noui, Özen Özer. Piecewise quadratic bounding functions for finding real roots of polynomials. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 63-73. doi: 10.3934/naco.2020015

[7]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[8]

Touria Karite, Ali Boutoulout. Global and regional constrained controllability for distributed parabolic linear systems: RHUM approach. Numerical Algebra, Control & Optimization, 2020  doi: 10.3934/naco.2020055

[9]

Noufel Frikha, Valentin Konakov, Stéphane Menozzi. Well-posedness of some non-linear stable driven SDEs. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 849-898. doi: 10.3934/dcds.2020302

[10]

Anna Abbatiello, Eduard Feireisl, Antoní Novotný. Generalized solutions to models of compressible viscous fluids. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 1-28. doi: 10.3934/dcds.2020345

[11]

Qianqian Han, Xiao-Song Yang. Qualitative analysis of a generalized Nosé-Hoover oscillator. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020346

[12]

Shun Zhang, Jianlin Jiang, Su Zhang, Yibing Lv, Yuzhen Guo. ADMM-type methods for generalized multi-facility Weber problem. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020171

[13]

Yongge Tian, Pengyang Xie. Simultaneous optimal predictions under two seemingly unrelated linear random-effects models. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020168

[14]

Chao Wang, Qihuai Liu, Zhiguo Wang. Periodic bouncing solutions for Hill's type sub-linear oscillators with obstacles. Communications on Pure & Applied Analysis, 2021, 20 (1) : 281-300. doi: 10.3934/cpaa.2020266

[15]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[16]

Lihong Zhang, Wenwen Hou, Bashir Ahmad, Guotao Wang. Radial symmetry for logarithmic Choquard equation involving a generalized tempered fractional $ p $-Laplacian. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020445

[17]

Thomas Frenzel, Matthias Liero. Effective diffusion in thin structures via generalized gradient systems and EDP-convergence. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 395-425. doi: 10.3934/dcdss.2020345

[18]

Jing Zhou, Cheng Lu, Ye Tian, Xiaoying Tang. A socp relaxation based branch-and-bound method for generalized trust-region subproblem. Journal of Industrial & Management Optimization, 2021, 17 (1) : 151-168. doi: 10.3934/jimo.2019104

[19]

Yen-Luan Chen, Chin-Chih Chang, Zhe George Zhang, Xiaofeng Chen. Optimal preventive "maintenance-first or -last" policies with generalized imperfect maintenance models. Journal of Industrial & Management Optimization, 2021, 17 (1) : 501-516. doi: 10.3934/jimo.2020149

2019 Impact Factor: 1.233

Metrics

  • PDF downloads (63)
  • HTML views (1)
  • Cited by (2)

[Back to Top]